Home  |  Contact Us  |  Site Map
| MENU |

Acne

This is very common in transplant recipients. It is often caused or exacerbated by the prednisone that recipients are taking. Immediately after the transplant surgery there is generally not a problem as recipients are placed on a standard prophylactic antibiotic such as Bactrim. Bactrim happens to be one treatment for acne. It is thought that the Bactrim suppresses the acne initially. Once the Bactrim is discontinued, (and the prednisone is continued) acne can worsen. Acne that is caused by prednisone can be difficult to treat. You should clean your face with a mild soap and water once to twice a day and use only oil-free, noncomedogenic (comedone is a type of acne lesion) moisturizers and make-ups. Treatment may consist of topical medications applied to the face daily such as retinoids, topical antibiotics or benzyl peroxides. Many times, oral antibiotics are required. These antibiotics must be chosen carefully so as not to interact with immunosuppressive medications that the transplant recipient is taking.

Link for more information

Back



Updated on Friday, June 22nd, 2012

ITSCC

Your tax-deductible donation supports the education and research of physicians and scientists committed to improving the quality of life of organ transplant recipients. If you are unable to donate online or require other information to make a gift through a trust or other source, email info@itscc.org for additional assistance. ITSCC's federal tax ID is 43-1964114.

Support ITSCC video

ITSCC is a nonprofit 501(c)(3) organization, and has received support through unrestricted educational grants from pharmaceutical companies and donations of time and funds from physicians, researchers, transplant patients and their families.